Hello, I'm new to these boards. I apologize if this has been addressed before. Over the last 2 months, I've been dealing with what my asthma specialist thinks may be atypical bronchitis. The symptoms are a non-productive cough and chest tightness. I'm currently on clarithromycin (for almost 30 days now) and he switched me to a new asthma inhaler Symbicort. I was previously on Advair. When my symptoms first began, my internist thought I had a ulcer that was causing the chest pain and cough. I was scoped, found to have gastritis and was given Prilosec. The stomach issue has gotten better, but the cough and chest tightness continued. This is why I went to my pulmonologist.
The weird thing is, after about a week on the clarithromycin, the cough and chest tightness were almost gone. Now, 2 weeks later, it's back. Would this be normal for atypical bronchitis? My pulmonologist did say the cough could hang around for months! The next step would be a CT scan of my lungs. I'm so tired of dealing with this.
Thanks for any help or hope you can offer me!
Clarithromycin can help to treat an infection. Lung function tests could help to assess the functional status of the lungs. Further therapy will be based on this and your oxygen saturation. CT scan may help to detect any structural lesions of the lungs. If the O2 saturation is below 88%, you will need supplemental oxygen therapy. Discuss these options with your consulting doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.